MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a breakage of a cryomacs bag during thawing.The patient was treated with backup material.The customer sent pictures and a filled questionnaire for a more detailed investigation.The investigation of the pictures showed a crack in the bag.According to the questionnaire there were deviations from the recommended freezing procedure for handling the bag.The overwrap bag was not evacuated.It has to be noted, that all air has to be removed from the bag and the overwrap bag.Air in either bag has to be absolutely avoided as it expands during thawing and thereby can cause cracks.Equally critical is that the bag was stored in the liquid phase and not placed for at least 4 hours in the vapor phase prior to removal from the storage tank.Both steps are described in the instructions for use.The overwrap bag is used to rescue cells from a broken bag if necessary.It is likely that this did not happen as enough backup material was available.The incident rate for the lot used by the customer is low with (b)(4).

Brand Name
CRYOMACS FREEZING BAG 750
Common Device Name
CRYOMACS FREEZING BAG 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key9962147
Report Number3005290010-2020-00011
Device Sequence Number16829434
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public4049934000300
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model NumberN/A
Device Catalogue Number200-074-403
Device Lot Number6190220015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1